MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 10K24K ARTHROSCOPY INFLOW TUBE SET; ATHROSCOPY TUBING

CONSOLIDATED MEDICAL EQUIPMENT 10K24K ARTHROSCOPY INFLOW TUBE SET; ATHROSCOPY TUBING
Model Number 10K100
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been returned, however the complaint investigation is ongoing.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the 10k100, linvatec arthroscopy tubing set, was used for an arthroscopic procedure on (b)(6) 2020.A foreign material was found inside the cassette post op.It could also be visible on the back table in the saline solution.At this time, no determination has been made as to what the material is, but an investigation is underway.There is no reported patient injury or impact.There has been no reported delay of procedure.The procedure was completed as planned, as this was found post procedure.This report is being raised as device malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation of the returned used could not confirm the reported problem.Provided photos show evidence of particulate inside the cassette however the lot number of the device in the photo cannot be ascertained.Examination performed per print 10k100 rev bd.Product containing the particulate was sent to a lab for analysis.Elemental composition of the white particulate found during analysis of the particulate is most likely particles that abraded during insertion of the spikes into the leak tester.Chemical elements found are consistent with the composition of the product components, adhesives and equipment used for manufacture of the product.Additionally, the peaks of sodium, chlorine, iron, potassium and magnesium might possibly be due to remnant iv solutions utilized during use of the tubing sets.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.A 2 year lot history review was conducted and found 2 events with a quantity of 19 units for this lot number.A two-year review of complaint history revealed there has been 60 complaints regarding 191 devices for this device family and failure mode.During the same time frame 890,706 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.0002 per the instructions for use, the user is advised the following; - that tubing sets should only be used if the original packaging and labeling are intact.- conmed encourages the inspection and/or test of all medical equipment prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
10K24K ARTHROSCOPY INFLOW TUBE SET
Common Device Name
ATHROSCOPY TUBING
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
31136
MX  31136
MDR Report Key9660324
Report Number3007305485-2020-00010
Device Sequence Number14293689
Product Code HRX
UDI-Device Identifier10845854041208
UDI-Public(01)10845854041208(17)240701(30)1(10)201907035
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K033573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number10K100
Device Catalogue Number10K100
Device Lot Number201907035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1